Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 126, NWS St. Louis, MO

May 17, 2020Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 17, 2020, 8:25 PM CDT for Lincoln County, Missouri. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2020, 8:25 PM CDT (01:25 UTC)
Expired
May 18, 2020, 1:37 PM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.68 ft at May 18, 2020, 2:00 AM CDT.

actionminormoderate202505/1805/19
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

142 
WGUS43 KLSX 180126
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
825 PM CDT Sun May 17 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Cuivre River at Old Monroe

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-190124-
/O.NEW.KLSX.FL.W.0126.200518T0125Z-200521T0824Z/
/OMNM7.1.ER.200518T0017Z.200519T0000Z.200519T2024Z.NO/
825 PM CDT Sun May 17 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River at Old Monroe
* until late Wednesday night.
* At  7:30 PM Sunday the stage was 24.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 25.0 feet by tomorrow evening. 
  The river is forecast to fall below flood stage Tuesday afternoon.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/18  05/19  05/20  05/21  05/22

Cuivre River
  Old Monroe      24.0   24.49      24.5   24.7   22.7   20.9   20.0


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$
1 follow-up statement
440 
WGUS83 KLSX 181837
FLSLSX
Flood Statement
National Weather Service St Louis MO
137 PM CDT Mon May 18 2020

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River at Old Monroe

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-181907-
/O.CAN.KLSX.FL.W.0126.000000T0000Z-200521T0824Z/
/OMNM7.1.ER.200518T0017Z.200518T0715Z.200518T1319Z.NO/
137 PM CDT Mon May 18 2020

The Flood Warning is cancelled for
  the Cuivre River at Old Monroe.
* At 12:30 PM Monday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at  8:19 AM Monday.
* The river will continue falling to 22.5 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/19  05/20  05/21  05/22  05/23

Cuivre River
  Old Monroe      24.0   22.88      22.5   21.0   19.6   18.6   17.9


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:28 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 17, 6:28 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
628 PM CDT Sun May 17 2020

.SHORT TERM... (Through Late Tuesday) Issued at 308 PM CDT Sun
May 17 2020

A stacked extra-tropical cyclone was evident in water vapor
imagery centered over central Iowa. The attendant cold front
arced into central IL and back into SE MO with scattered to
widespread showers and storms downstream of the front. This front
will exit the area this evening, ending shower and storm chances.

The cyclone is expected to slowly track to the SE over the coming
days as an amplified blocking upper ridge builds over the central
Plains. This evening, the low will begin to skirt just to the NE
of our area, and as a result we'll see additional clouds move
in. Clouds will likely then remain in place through at least
Tuesday as the low meanders into the Mid-South. During this
period, the deep cyclonic flow associated with the low and ample
moisture will likely result in broken to overcast skies and
periods of isolated to occasionally scattered showers. All this
will of course keep temperatures on the cool side, with highs
struggling to get out of the 60s tomorrow and only slightly warmer
on Tuesday.

BSH

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 308 PM CDT Sun May 17 2020

The cyclone should be well to our southeast by Wednesday, resulting
in easterly low level flow. This will will open the region to
tropical moisture over the mid-Atlantic associated with TS Arthur,
largely keeping clouds in place through Wednesday. Forcing for
ascent will be rather limited by Wednesday given our distance from
the upper low, but guidance continues to spit out some light QPF
across our SE, so have kept a mention of chance pops in the
forecast.

By the end of the week, the long advertised upper ridge will finally
build into the region as low-level flow gradually swings around
to the south. This will result in decreasing cloud coverage,
moderating temperatures, and generally more late spring-like
weather. As the ridge builds eastward next weekend, there is some
signal that a few embedded shortwaves ripple may through the upper
level flow, possibly resulting in showers and storms. However
guidance this far out is rather poor, so confidence in the precip
forecast next weekend is unsurprisingly low at this point.

BSH

&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 627 PM CDT Sun May 17 2020

Mainly dry and VFR conditions are expected intially at the
terminals, then BKN-OVC ceilings will move southeast into KUIN
around 03Z and KCOU and the St. Louis area terminals after 06Z.
These ceilings will drop and stay below 2000FT AGL overnight
through midday Monday. Scattered showers will move into KUIN
overnight and the St. Louis area terminals on Monday. Winds will
remain out of the west to northwest around 10KTS through the
period.

SPECIFICS FOR KSTL:

Mainly dry and VFR conditions are expected through 06Z before
ceilings drop to MVFR overnight, and below 2000FT AGL after 12Z.
Scattered showers will move into the terminal on Monday before
moving out by Monday evening. Winds will remain out of the west
to northwest around 10KTS through the period.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 17, 5:59 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
559 PM CDT Sun May 17 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-182300-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
559 PM CDT Sun May 17 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for thunderstorms Thursday and Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Britt

In the hours before

Local storm report, May 17, 3:05 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       GODFREY                 38.97N 90.19W
05/17/2020  E3.50 INCH       MADISON            IL   PUBLIC

            SOCIAL MEDIA REPORT.

&&

BRITT
Local storm report, May 17, 3:14 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       CREVE COEUR             38.66N 90.44W
05/17/2020  E3.00 INCH       ST. LOUIS          MO   PUBLIC

            SOCIAL MEDIA REPORT.

&&

BRITT
Local storm report, May 17, 3:20 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HEAVY RAIN       FOSTERBURG              38.97N 90.07W
05/17/2020  M4.01 INCH       MADISON            IL   TRAINED SPOTTER

            SINCE EARLY SATURDAY MORNING.

&&

BRITT
Local storm report, May 17, 5:31 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       BECKEMEYER              38.61N 89.43W
05/17/2020  M2.70 INCH       CLINTON            IL   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

MAPLES
Local storm report, May 17, 5:51 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       1 ESE MARYLAND HEIGHTS  38.71N 90.46W
05/17/2020  M2.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL. 1 MILE EAST OF CREVE
            COEUR LAKE.

&&

MAPLES
Local storm report, May 17, 7:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SUN MAY 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       CRESTWOOD               38.56N 90.38W
05/17/2020  M2.77 INCH       ST. LOUIS          MO   PUBLIC

            SOCIAL MEDIA REPORT.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:43 PM CDTRiver Flood WarningLSXMarion57 hr
May 17, 8:43 PM CDTRiver Flood WarningLSXPike58 hr
May 17, 9:51 PM CDTRiver Flood WarningLSXLincoln24 hr
May 18, 11:41 AM CDTRiver Flood WarningLSXCrawford10 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.